Alert archive / Connecticut / River Flood Warnings in 2020

River Flood Warning 4, NWS Albany, NY

April 14, 2020Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Apr 14, 2020, 1:05 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Apr 14, 2020, 1:30 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 14, 2020, 1:05 AM EDT (05:05 UTC)
In effect from
Apr 14, 2020, 1:30 AM EDT
Expired
Apr 14, 2020, 3:05 PM EDT
In force
14 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Still River at Brookfield (BKFC3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

118 
WGUS41 KALY 140505
FLWALY

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Albany NY
105 AM EDT Tue Apr 14 2020


CTC001-005-141715-
/O.NEW.KALY.FL.W.0004.200414T0530Z-200414T1740Z/
/BKFC3.1.ER.200414T0530Z.200414T0800Z.200414T1140Z.UU/
105 AM EDT Tue Apr 14 2020

The National Weather Service in Albany has issued a

* Flood Warning for
  the Still River At Brookfield.
* Until this afternoon.
* At 12:45 AM EDT Tuesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 12.1 feet early this morning. It will 
  then fall below flood stage this morning.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.

&&


Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 12 am: 11.9
Forecast:
Tue 12 am 11.8
Tue 6 am 12.1
Tue 12 pm 11.6
Tue 6 pm 10.6
Wed 12 am 10.0




&&

LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
      4143 7352 4144 7344

$$

DBT
3 follow-up statements
843 
WGUS81 KALY 141055
FLSALY

Flood Statement
National Weather Service Albany NY
655 AM EDT Tue Apr 14 2020


CTC001-005-141745-
/O.CON.KALY.FL.W.0004.000000T0000Z-200414T1740Z/
/BKFC3.1.ER.200414T0530Z.200414T0800Z.200414T1140Z.UU/
655 AM EDT Tue Apr 14 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Still River At Brookfield.
* Until this afternoon.
* At 5:45 AM EDT Tuesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to continue to rise to near 12.6 
  feet later this morning. It will then fall below flood stage this 
  evening.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.

&&


Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 6 am: 12.5
Forecast:
Wed 12 pm: 12.6
Wed 6 pm 12.0
Thu 12 am 10.4




&&

LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
      4143 7352 4144 7344

$$

DBT
383 
WGUS41 KALY 141713
FLWALY

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Albany NY
113 PM EDT Tue Apr 14 2020


CTC001-005-150430-
/O.EXT.KALY.FL.W.0004.000000T0000Z-200415T0416Z/
/BKFC3.1.ER.200414T0530Z.200414T1200Z.200414T2216Z.UU/
113 PM EDT Tue Apr 14 2020

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Still River At Brookfield.
* Until late tonight.
* At 12:45 PM EDT Tuesday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:45 PM EDT Tuesday was 12.6 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 10.4 feet just after midnight 
  tonight.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.
* Flood History...This crest compares to a previous crest of 12.2 
  feet on 06/02/2015.

&&


Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 12 pm: 12.2
Forecast:
Wed 6 pm 11.8
Thu 12 am 10.4



&&

LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
      4143 7352 4144 7344

$$

TAW/CS
582 
WGUS81 KALY 141905
FLSALY

Flood Statement
National Weather Service Albany NY
305 PM EDT Tue Apr 14 2020

CTC001-005-142015-
/O.CAN.KALY.FL.W.0004.000000T0000Z-200414T1905Z/
/BKFC3.1.ER.700119T0847Z.700119T0847Z.700119T0848Z.UU/
305 PM EDT Tue Apr 14 2020

...The Flood Warning for the Still River At Brookfield has been 
cancelled...

The Flood Warning is cancelled for
  the Still River At Brookfield.
* At 2:45 PM EDT Tuesday the stage was 11.9 feet.
* Flood stage is 12 feet.
* Forecast...The river is expected to continue to fall this evening 
  and to 10.4 feet just after midnight tonight.

&&


Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 2 pm: 11.9
Forecast:
Wed 6 pm 11.7
Thu 12 am 10.4





&&

LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
      4143 7352 4144 7344

$$

TAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:54 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 13, 10:54 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1054 PM EDT Mon Apr 13 2020

.SYNOPSIS...
Cooler and drier weather Tuesday as high pressure builds in.
A weak storm system passing well to our south may bring some
shower to parts of the area on Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
The Wind Advisory has been cancelled for the western
Adirondacks, Mohawk Valley, Capital District including the
Saratoga area, Schoharie Valley, Helderbergs and eastern
Catskills. Rise couplet is moving across the region this
evening however gusts have been below advisory criteria. Winds
will decrease some overnight but will remain brisk and gusts
across much of the area.

Colder airmass arrives with cold air advection with the
westerly flow overnight. Temperatures expected to bottom out in
the upper 30s to lower 40s before daybreak.

Fair weather and cooler Tuesday. Only expecting highs from the
upper 30s to mid 50s; 15 to 230 degrees colder than today.
Winds will be brisk and gusty across much of the area.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
After a period of gusty westerly winds this evening, the wind
will diminish overnight as high pressure over the central CONUS
begins building toward the region. 850 mb temperatures east of
Lake Ontario will fall to around -10 C late tonight which will
be enough to bring some light rain and snow showers east of the
lake across northern Herkimer and into Hamilton counties for a
few hours overnight. High pressure will bring dry, cool weather
to the area on Tuesday with highs mostly from the upper 40s to
mid 50s.

A combination of weak short-wave energy lifting northeast
around our large-scale upper trough centered over the mid-west,
and a weak northern branch feature moving across the Great
Lakes, will bring some small chances for light rain showers
Tuesday night and Wednesday. The best chance for a shower would
seem to be late Tuesday across the mid-Hudson valley in
association with the southern system, or perhaps north and west
of the Capital district Wednesday afternoon in association with
the northern system. Either way, precipitation amounts will be
light and widely scattered. High temperatures Wednesday will
remain a bit below normal for mid April, ranging from the mid
40s to lower 50s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The longwave trough will remain over the region on Thursday with an
embedded shortwave passing through the flow. This will bring a few
rain showers to the region (perhaps mixed with snow in the higher
elevations) but activity is expected to be isolated in nature given
the lack of moisture. A small area of high pressure builds in for
Thursday night into early Friday with a period of dry and mostly
clear weather.

From Friday into Saturday, we will go more into a zonal flow with
another upper-level shortwave racing from the central Plains to the
mid-Atlantic and Northeast. Timing of this shortwave is poor amongst
the model guidance. Will continue to use a blended approach at this
time, but the chance for some rain/snow will return.

In the wake of this feature, another broad upper-level trough will
build southward from Canada Sunday into Monday. A couple of
shortwaves and weak surface lows may bring another round of
scattered rain showers (and possibly higher elevation snow showers).

Temperatures will continue to run 4-8 degrees below normal to start
the period but may trend closer to normal by the end.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Rain and strong southerly winds are gone. Cold front has sweep
across the region and winds have shifted to the west. They will
pick up this evening as a rise couplet moves across the region.
Winds will decrease some overnight but remain brisk and gusty
through Tuesday. Lingering showers at KPSF for an hour of so
otherwise fair overnight and Tuesday as some high pressure
builds in.

Outlook...

Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SHRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front will bring showers and gusty winds to the area
until early this evening, then clearing weather with diminishing
winds can be expected overnight as the front moves east of the
area and high pressure builds in from the midwest. In the wake
of the front, it will be cooler for the rest of the week with
below normal temperature for mid April.

Strong south winds 15 to 30 mph with gusts over 45 mph are
expected through into this evening, shifting to west during the
evening. West to northwest winds will diminish to 10 to 20 mph
with gusts to 30 mph by daybreak Tuesday.

RH values will drop to around 30 percent Tuesday afternoon with
west to northwest winds 10 to 20 mph and gusts to 30 mph.

&&

.HYDROLOGY...
Rainfall amounts with today's weather system have ranged mostly
from 0.5 to 2.00 inches, with highest amounts mainly on the
south facing slopes of the Catskills, Adirondacks and northwest
Connecticut. River levels will continue to rise tonight.

Hinckley on the West Canada is forecast to exceed flood stage
Tuesday afternoon.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/MSE/NAS
NEAR TERM...IAA/MSE/NAS
SHORT TERM...MSE/NAS
LONG TERM...Rathbun
AVIATION...IAA
FIRE WEATHER...MSE
HYDROLOGY...IAA/NAS
Hazardous weather outlook, Apr 13, 10:51 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1051 PM EDT Mon Apr 13 2020

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-150300-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1051 PM EDT Mon Apr 13 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, and southern Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 13, 8:29 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     2 NE NORTH BLENHEIM     42.49N  74.40W
04/13/2020                   SCHOHARIE          NY   911 CALL CENTER

            DOWNED TREE ON THE ROAD.

&&

EVENT NUMBER ALY2001849

ATE
Local storm report, Apr 13, 8:54 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 N JEFFERSON           42.50N  74.61W
04/13/2020                   SCHOHARIE          NY   911 CALL CENTER

            DOWNED TREE ON THE ROAD.

&&

EVENT NUMBER ALY2001850

ATE
Local storm report, Apr 13, 9:05 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 N BURNT HILLS         42.92N  73.90W
04/13/2020                   SARATOGA           NY   911 CALL CENTER

            DOWNED TRANSFORMER.

&&

EVENT NUMBER ALY2001851

ATE
Local storm report, Apr 13, 9:10 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
910 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 NNE MILTON            43.05N  73.85W
04/13/2020                   SARATOGA           NY   911 CALL CENTER

            DOWNED TREE ON A HOUSE.

&&

EVENT NUMBER ALY2001852

ATE
Local storm report, Apr 13, 9:16 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
916 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     NON-TSTM WND DMG MECHANICVILLE           42.90N  73.69W
04/13/2020                   SARATOGA           NY   EMERGENCY MNGR

            TREE DOWN ON NORTH 2ND AVE IN MECHANICVILLE, NY

0821 AM     NON-TSTM WND DMG MALTA                   42.99N  73.79W
04/13/2020                   SARATOGA           NY   EMERGENCY MNGR

            TREE THROUGH A ROOF ON FOX WANDER ROAD IN MALTA, NY

0822 AM     NON-TSTM WND DMG MECHANICVILLE           42.90N  73.69W
04/13/2020                   SARATOGA           NY   EMERGENCY MNGR

            TREE LIMB AND WIRES DOWN AT INTERSECTION OF GRAND
            STREET AND NORTH 2ND AVE IN MECHANICVILLE, NY

0835 AM     NON-TSTM WND DMG 3 NNE PATTERSONVILLE    42.93N  74.05W
04/13/2020                   SCHENECTADY        NY   NWS EMPLOYEE

            TREES AND WIRES DOWN

0835 AM     NON-TSTM WND DMG 3 N COLONIE             42.77N  73.83W
04/13/2020                   ALBANY             NY   NWS EMPLOYEE

            TREE DOWN ON WIRES ON VALLEY ROAD

0845 AM     NON-TSTM WND DMG MALTA                   42.99N  73.79W
04/13/2020                   SARATOGA           NY   EMERGENCY MNGR

            TREE DOWN ON THUMBLEBERRY ROAD IN MALTA, NY

0900 AM     NON-TSTM WND DMG 1 ESE HOPEWELL JUNCTION 41.58N  73.79W
04/13/2020                   DUTCHESS           NY   TRAINED SPOTTER

            DOWNED TREE BLOCKING ONE LANE ON CARPENTER ROAD IN
            HOPEWELL JUNCTION, NY

1015 AM     NON-TSTM WND DMG 1 NW HUNTER             42.22N  74.23W
04/13/2020                   GREENE             NY   DEPT OF HIGHWAYS

            ROUTE 296 IN THE TOWN OF HUNTER HAS ALL LANES CLOSED
            DUE TO A DOWNED TREE AND WIRES

1015 AM     NON-TSTM WND DMG 1 NW HUNTER             42.22N  74.23W
04/13/2020                   GREENE             NY   DEPT OF HIGHWAYS

            DOWNED WIRES IN THE TOWN OF HUNTER

1020 AM     NON-TSTM WND GST BEACON                  41.53N  73.95W
04/13/2020  M60 MPH          DUTCHESS           NY   NYSM

1035 AM     NON-TSTM WND GST COPAKE                  42.14N  73.52W
04/13/2020  M55 MPH          COLUMBIA           NY   NYSM

1040 AM     NON-TSTM WND DMG 2 ESE MILLBROOK         41.77N  73.65W
04/13/2020                   DUTCHESS           NY   DEPT OF HIGHWAYS

            NY 343 AT LITTLE REST ROAD IN THE TOWN OF WASHINGTON IS
            CLOSED DUE TO A TREE ON WIRES

1040 AM     NON-TSTM WND DMG RICHMOND                42.39N  73.37W
04/13/2020                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN, MEASURED 50 MPH WINDS

1045 AM     NON-TSTM WND DMG 1 SSE FISHKILL          41.52N  73.89W
04/13/2020                   DUTCHESS           NY   LAW ENFORCEMENT

            NYS POLICE REPORTING A TRACTOR TRAILER BLOWN OFF
            INTERSTATE 84 IN THE TOWN OF FISHKILL

1110 AM     NON-TSTM WND DMG WYANTSKILL              42.69N  73.65W
04/13/2020                   RENSSELAER         NY   SOCIAL MEDIA

            GUTTER TOWN OFF ROOF FROM STRONG WINDS

1125 AM     NON-TSTM WND GST ESOPUS                  41.83N  73.97W
04/13/2020  M62 MPH          ULSTER             NY   TRAINED SPOTTER

            10-MINUTE AVERAGE WIND SPEED OF 34 MPH WITH A GUST TO
            62 MPH

1126 AM     NON-TSTM WND DMG 1 SW CHATHAM            42.35N  73.61W
04/13/2020                   COLUMBIA           NY   TRAINED SPOTTER

            DAMAGE TO TREES

0240 PM     NON-TSTM WND GST BEACON                  41.53N  73.95W
04/13/2020  M63 MPH          DUTCHESS           NY   NYSM

0500 PM     TSTM WND DMG     3 NNW CAROGA LAKE       43.18N  74.51W
04/13/2020                   FULTON             NY   911 CALL CENTER

            DOWNED TREE

0500 PM     TSTM WND DMG     1 N JEFFERSON           42.50N  74.61W
04/13/2020                   SCHOHARIE          NY   911 CALL CENTER

            DOWNED TREE ON THE ROAD.

0506 PM     TSTM WND DMG     3 NW CAROGA LAKE        43.18N  74.52W
04/13/2020                   FULTON             NY   911 CALL CENTER

            DOWNED TREE

0506 PM     TSTM WND DMG     2 NE NORTH BLENHEIM     42.49N  74.40W
04/13/2020                   SCHOHARIE          NY   911 CALL CENTER

            DOWNED TREE ON THE ROAD.

0525 PM     TSTM WND DMG     FREEHOLD                42.36N  74.05W
04/13/2020                   GREENE             NY   BROADCAST MEDIA

            TREE DOWN ACROSS COUNTY ROUTE 67

0542 PM     TSTM WND DMG     1 N BURNT HILLS         42.92N  73.90W
04/13/2020                   SARATOGA           NY   911 CALL CENTER

            DOWNED TRANSFORMER.

0542 PM     TSTM WND DMG     1 NNE MILTON            43.05N  73.85W
04/13/2020                   SARATOGA           NY   911 CALL CENTER

            DOWNED TREE ON A HOUSE.

&&

EVENT NUMBER ALY2001829 ALY2001830 ALY2001831 ALY2001833 ALY2001834
ALY2001832 ALY2001828 ALY2001835 ALY2001844 ALY2001840 ALY2001841
ALY2001836 ALY2001837 ALY2001838 ALY2001839 ALY2001842 ALY2001843
ALY2001845 ALY2001846 ALY2001850 ALY2001848 ALY2001849 ALY2001847
ALY2001851 ALY2001852

ATE
Local storm report, Apr 14, 12:06 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1206 AM EDT TUE APR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     NON-TSTM WND DMG 3 ENE SALISBURY         43.15N  74.78W
04/13/2020                   HERKIMER           NY   TRAINED SPOTTER

            TWO TREES WERE DOWNED ONTO WIRES, BLOCKING IRONDALE
            ROAD.

&&

EVENT NUMBER ALY2001853

DBT

Nearby

River Flood Warnings in Connecticut, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.